Geometriae Dedicata

, Volume 144, Issue 1, pp 191–210

Criteria for the divergence of pairs of Teichmüller geodesics


DOI: 10.1007/s10711-009-9397-7

Cite this article as:
Lenzhen, A. & Masur, H. Geom Dedicata (2010) 144: 191. doi:10.1007/s10711-009-9397-7


We study the asymptotic geometry of Teichmüller geodesic rays. We show that, when the transverse measures to the vertical foliations of the quadratic differentials determining two different rays are topologically equivalent, but are not absolutely continuous with respect to each other, the rays diverge in Teichmüller space.


Teichmüller spaceDivergent geodesicsExtremal lengthErgodic

Mathematics Subject Classification (2000)


Copyright information

© Springer Science+Business Media B.V. 2009

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of MichiganAnn ArborUSA
  2. 2.Department of MathematicsUniversity of ChicagoChicagoUSA